Click for new scientific resources and news about Corona[COVID-19]

Paper Information

Journal:   JOURNAL OF ISFAHAN MEDICAL SCHOOL (I.U.M.S)   WINTER 2008 , Volume 25 , Number 87; Page(s) 108 To 113.
 
Paper: 

A CASE REPORT OF ETHAMBUTOL TOXIC OPTIC ATROPHY

 
 
Author(s):  NADERIAN GH.A.*, FESHARAKI H., GHOREYSHI MAJID*, SAJADI V.
 
* FARABI OPHTHALMOLOGY CENTER, ISFAHAN UNIVERSITY OF MEDICAL SCIENCES
 
Abstract: 

Background: In this paper, we present a case with acute vision loss due to ethambutol therapy.
A sixty-three year-old man underwent tuberculosis treatment (Ethambutol, Izoniazid, Rifampicin, Pirazin Amid) six years before this report. Acute bilateral vision loss occurred three months later while receiving ethambutol treatment. Total vision loss in one eye, and partial vision loss in another eye and optic atrophy were found on physical and neurological examinations.
Ethambutol is one of the major drugs in tuberculosis treatment. It is usually well tolerated; however an important side effect of this drug is retro bulbar optic neuropathy, which should be considered.

 
Keyword(s): TOXIC OPTIC NEUROPATHY, OPTIC ATROPHY, TUBERCULOSIS, ETHAMBUTOL
 
References: 
  • ندارد
 
  Persian Abstract Yearly Visit 82
 
Latest on Blog
Enter SID Blog